Alert archive / Maine / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 14, NWS Gray, ME

June 1, 2002Oxford County, Maine

NWS Gray, ME issued this severe thunderstorm warning at Jun 1, 2002, 12:25 AM EDT for Oxford County, Maine. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2002, 12:25 AM EDT (04:25 UTC)
Expired
Jun 1, 2002, 1:30 AM EDT
In force
65 min
Issued by
NWS Gray, ME
Area
Counties, with a storm outline in the text

County Oxford County, ME

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 4.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2002-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2002-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 176 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1054 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
176 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WUUS51 KGYX 010425
SVRGYX
MEC017-010530-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
1223 AM EDT SAT JUN 1 2002

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OXFORD COUNTY IN WESTERN MAINE
  THIS INCLUDES THE CITIES OF...SOUTH PARIS...RUMFORD...BETHEL

* UNTIL 130 AM EDT

* AT 1219 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 17 MILES WEST OF ANDOVER TO 32
  MILES WEST OF BETHEL...OR FROM 19 MILES NORTH OF BERLIN TO 8 MILES
  SOUTHEAST OF LANCASTER...MOVING EAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  ANDOVER AT 1245 AM EDT
  BETHEL AT 100 AM EDT
  RUMFORD...MEXICO AT 105 AM EDT
  LOCKE MILLS AT 110 AM EDT
  BRYANT POND...DIXFIELD AT 115 AM EDT
  OUTH PARIS AT 120 AM EDT

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN GRAY MAINE.

LAT...LON 4475 7078 4479 7102 4420 7097 4415 7048
          4453 7034

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 12:15 AM EDT, 10 minutes earlier.

Area forecast discussion, Jun 1, 12:15 AM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1215 AM EDT SAT JUN 1 2002

UPDATING TO ADD SHOWERS AND TSTMS TO MAINE ZONES N AND E OF YORK
COUNTY.

GYX...ME...SCA.
      NH...SCA.

SJB

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 12:01 AM EDTSevere Thunderstorm WarningGYXOxford59 min

Nearby

Severe Thunderstorm Warnings in Maine, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.